Alert archive / Idaho / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Pocatello, ID

July 27, 20109 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 27, 2010, 2:50 PM MDT for 9 counties in Idaho. It took effect at Jul 28, 2010, 10:00 AM MDT. It was in force for 11 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2010, 2:50 PM MDT (20:50 UTC)
In effect from
Jul 28, 2010, 10:00 AM MDT
Expired
Jul 28, 2010, 8:48 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:46 PM MDTTSTM WND GST 5816 Nnw Northwest Inl, ID
Jul 28, 6:18 PM MDTTSTM WND GST 5012 W Blackfoot, IDWIND GUST TO 50 MPH.
Jul 28, 6:18 PM MDTTSTM WND GST 62Aberdeen, ID62 MPH GUST WITH SUSTAINED WINDS OF 40 MPH
Jul 28, 6:18 PM MDTHAIL 0.258 Wnw Neeley, IDPEA SIZE HAIL
Jul 28, 6:18 PM MDTHAIL 0.57 Nw American Falls, IDHALF INCH HAIL
Jul 28, 6:43 PM MDTTSTM WND GST 602 Wsw Aberdeen, ID
Jul 28, 6:48 PM MDTTSTM WND GST 602 W Pocatello Arpt, ID
Jul 28, 6:55 PM MDTTSTM WND GST 62Aberdeen, ID62 MPH GUST WITH SUSTAINED WINDS OF 40 MPH
Jul 28, 7:00 PM MDTTSTM WND DMGAberdeen, IDTREES DOWN.
Jul 28, 7:11 PM MDTTSTM WND GST 601 Nnw Rockford, ID
Jul 28, 7:15 PM MDTTSTM WND DMG6 N Aberdeen, IDPOWER LINES DOWNED.
Jul 28, 7:23 PM MDTTSTM WND DMGBlackfoot, IDTREES DOWN.
Jul 28, 7:25 PM MDTTSTM WND GST 603 Ene Blackfoot, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2010-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2010-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2810 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WWUS85 KPIH 272050
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
250 PM MDT TUE JUL 27 2010


IDZ409-410-412-280900-
/O.NEW.KPIH.FW.W.0002.100728T1600Z-100729T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
250 PM MDT TUE JUL 27 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409...
410 AND 412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. 


* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE
  MORNING HOURS IN WESTERN ZONES AND EXPAND TO COVER REMAINING
  AREAS. 

* OUTFLOW WINDS: GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THESE 
  STORMS.

* IMPACTS: STORMS WILL BEGIN DRY DURING THE MORNING HOURS AND
  TRANSITION TO WET DURING THE AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
329 
WWUS85 KPIH 280825
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
225 AM MDT WED JUL 28 2010

IDZ409-410-412-282100-
/O.CON.KPIH.FW.W.0002.100728T1600Z-100729T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
225 AM MDT WED JUL 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE ZONES 409... 410 AND 412...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP DURING 
  THE MORNING HOURS IN WESTERN ZONES AND EXPAND TO COVER 
  REMAINING AREAS.

* OUTFLOW WINDS: GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THESE 
  STORMS.

* IMPACTS: STORMS WILL BEGIN DRY DURING THE MORNING HOURS AND 
  TRANSITION TO WET DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
930 
WWUS85 KPIH 282011
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
211 PM MDT WED JUL 28 2010

IDZ409-410-412-290300-
/O.CON.KPIH.FW.W.0002.000000T0000Z-100729T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
211 PM MDT WED JUL 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409...
410 AND 412...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 9PM
  OVER THE WARNED AREAS.  

* OUTFLOW WINDS: GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THESE 
  STORMS.

* IMPACTS: STORMS WILL BE WET WITH LOCALLY HEAVY RAINFALL
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
640 
WWUS85 KPIH 290248
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
848 PM MDT WED JUL 28 2010


IDZ409-410-412-290400-
/O.CAN.KPIH.FW.W.0002.000000T0000Z-100729T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
848 PM MDT WED JUL 28 2010

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE ZONES 409...410 AND 412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.


$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 27, 1:45 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 27, 1:45 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT TUE JUL 27 2010

.SHORT TERM...TONIGHT THROUGH FRIDAY.

RELATIVELY DRY AIR HAS WORKED INTO THE REGION TODAY. ONLY A FEW
ISOLATED THUNDERSTORMS HAVE DEVELOPED TODAY. AWAITING THE NEXT BIG
PUSH OF MOISTURE TO ARRIVE FROM THE SOUTH ON WEDNESDAY.
PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 1 INCH. NAM AND
GFS ARE BOTH SHOWING CONSIDERABLE COVERAGE OF SHOWERS AND
THUNDERSTORMS FOR WEDNESDAY. THIS LARGE BATCH OF MOISTURE WILL
MOVE AWAY FROM THE AREA WEDNESDAY NIGHT. BUT SOME MOISTURE WILL
STILL BE HANGING AROUND...ENOUGH TO KEEP ISOLATED TO SCATTERED
THUNDERSTORMS IN THE FORECAST.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.

MONSOONAL MOISTURE IS EXPECTED TO PERSIST INTO SUNDAY. THIS WILL
KEEP THE CHANCES FOR THUNDERSTORMS ONGOING UNTIL THEN. MODELS ARE
SHOWING THAT THE MOISTURE COULD GET SUPPRESSED SOUTH OF THE AREA
INTO UTAH EARLY NEXT WEEK. SHOULD RESULT IN MAINLY DRY WEATHER.

&&

.AVIATION...MAINLY VFR CONDITIONS FOR THE REST OF TODAY...HOWEVER
EXPECT ISOLATED THUNDERSTORMS FOR LATE AFTERNOON AND EVENING. BEST
POTENTIAL ALONG THE MT BORDER...PORTIONS OF THE SOUTHERN HIGHLANDS
NEAR BYI AND PIH AND PORTIONS OF THE CENTRAL MOUNTAINS.  WIND GUSTS
NEAR THUNDERSTORMS HAVE THE POTENTIAL TO REACH 50 MPH. DSH

&&

.FIRE WEATHER...ISOLATED EVENING THUNDERSTORMS WITH INCREASED
INSTABILITY MAINLY IN THE SOUTHERN HIGHLANDS...MAGIC VALLEY AND THE
CENTRAL MOUNTAINS.  INVERTED V SOUNDINGS INDICATE GUSTS TO NEAR 50
MPH ARE POSSIBLE WITH THESE STORMS.  BIGGER ISSUE IS THE POTENTIAL
FOR SCATTERED THUNDERSTORMS DEVELOPING OVER THE ENTIRE FORECAST AREA
ON WEDNESDAY AS A SHORTWAVE FEATURE...INSTABILITY AND MOISTURE MOVE
OVER THE AREA.  EXPECT STORMS TO DEVELOP BY LATE MORNING IN WESTERN
ZONES AND SPREAD ACROSS REMAINING AREAS IN THE AFTERNOON AND
EVENING.  A RED FLAG WARNING WILL BE ISSUED FOR SCATTERED
THUNDERSTORMS IN ZONES WITH CRITICAL FUELS. DSH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY
IDZ017-019>023-032.

&&
Hazardous weather outlook, Jul 27, 7:17 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
717 AM MDT TUE JUL 27 2010

IDZ017>025-031-032-281330-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
717 AM MDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. GUSTY WINDS COULD
ACCOMPANY SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MOST DAYS.
GUSTY WINDS COULD ACCOMPANY SOME OF THESE STORMS. RED FLAG
WARNINGS MAY BE POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:01 PM MDTSpecial Weather StatementPIHBear Lake29 min
Jul 26, 7:13 PM MDTSpecial Weather StatementPIHBear Lake47 min
Jul 27, 4:36 PM MDTSpecial Weather StatementPIHCassia54 min
Jul 27, 5:27 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida, Power48 min

Nearby

Red Flag Warnings in Idaho, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.